News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: 400mg of Zoloft for 4 year?


 marielisa2 - Thu Sep 01, 2005 1:16 pm

I’m hoping someone will be able to give me some information. I have been on 400mg of Zoloft for the past four years and recently lost my job (and insurance of course). I knew I would be best off reducing my dosage of my Zoloft gradually so knowing I had a full bottle (120 pills) I began cutting my dose by 50mg every week and a half. I was down to 50mg and not doing to bad with the withdrawal effects but now that I have stopped completely (it’s been almost 2 weeks) the side effects of stopping the meds are awful. I am tired all of the time to the point of not functioning normally a lot of the time, I am dizzy all of the time, my face goes numb, I get this as I describe it “roller coaster” feeling when I move my eyes. Has anyone else experienced this? I thought I would have been over it by now but it just seems to be getting worse. What are the dangers of going off of Zoloft? I though decreasing the dose would have avoided a withdrawal like this. Is there anything I can do? I appreciate any input anyone can give me.
 DeLWolcott - Thu Sep 01, 2005 9:26 pm

Do you have any of the medication left? Unfortunately, the body dislikes going from 50mg to zero as much as it dislikes 200mg to zero.

From withdrawal suggestions that have come out from the different anti-depressant companies lately, go back to that last step (or even half of that last dose you took to see if it works) and work you way down by 5 to 10mg to ease the discomfort.

You came a great distance getting to 50mg and that's something you should be VERY PROUD of! If you need a little spritz to help with this final phase, it is not a failure. Your body needs some help and you can take a part of the edge off for your comfort and safety.

BTW, try to refrain from being convinced to go on another anti-depressant to help with withdrawal. They all have their own withdrawal experiences. Work your way through this one with your physician's help and enjoy life when you've overcome the Zoloft!
 marielisa2 - Fri Sep 02, 2005 6:56 am

Thank you so much for responding; I did not realize that the effects would be this bad dropping from 50mg to zero. After getting down to 50 from 400 it never crossed my mind. I do have a few left but they are 100mg tablets. I think I will try to cut them in 4ths the best I can. I have yet to come across anyone who was on a dosage as high as mine for as long, I am really starting to worry that there might be lasting side effects to this. I have been tempted to try other pills to help elevate the withdrawal effects but I am glad I haven’t. I am trying really hard to ride this out. The numbness in my face is what scares me. Is this a normal symptom?
 DeLWolcott - Fri Sep 02, 2005 10:21 am

Your pharmacy should have a pill cutter to help you so that you don't end up with a shattered pill. Good luck!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here